Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 102, NWS Birmingham, AL

July 4, 2015Elmore County, Tallapoosa County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 4, 2015, 5:23 PM CDT for Elmore County, Tallapoosa County, Alabama. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2015, 5:23 PM CDT (22:23 UTC)
Expired
Jul 4, 2015, 6:00 PM CDT
In force
37 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Elmore County, AL, Tallapoosa County, AL

The radar

The Maxwell AFB radar (KMXX), 28 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 5:30 PM CDTTSTM WND DMG4 N Emerald Mountain, ALTREE AND POWER LINES DOWN ON PRICE RD NORTH OF REDLAND RD.
Jul 4, 5:56 PM CDTTSTM WND DMG3 Ese Eclectic, ALSTRUCTURAL DAMAGE TO A HOME ON CLAUD FLEAHOP RD. GARAGE DOOR BLEW IN CAUSING ROOF TO COLLAPSE ON CAR. VINYL SIDING PARTIALLY REMOVED AND A PORCH FLIPPED OVER. A ROW OF TREES NEXT TO THE HOUSE WAS BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2015-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 535 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2015-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
535 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

744 
WUUS54 KBMX 042223
SVRBMX
ALC051-123-042300-
/O.NEW.KBMX.SV.W.0102.150704T2223Z-150704T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
523 PM CDT SAT JUL 4 2015

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
  CENTRAL ELMORE COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 600 PM CDT

* AT 523 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BLUE
  RIDGE...OR OVER WETUMPKA...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WETUMPKA...TALLASSEE...ECLECTIC...MARTIN DAM...EMERALD MOUNTAIN...
  BLUE RIDGE...TALLAPOOSA CITY...SANTUCK...REEVES AIRPORT...WESTERN
  LAKE MARTIN...YATES RESERVOIR...CLAUD...WALLSBORO...WARE AND YATES
  DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3249 8589 3248 8585 3247 8587 3246 8588
      3243 8616 3244 8617 3243 8619 3245 8618
      3245 8620 3247 8621 3247 8622 3250 8624
      3250 8626 3249 8626 3248 8627 3255 8631
      3275 8593 3254 8580 3249 8580
TIME...MOT...LOC 2223Z 247DEG 30KT 3250 8619 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
669 
WWUS54 KBMX 042238
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
538 PM CDT SAT JUL 4 2015

ALC051-123-042300-
/O.CON.KBMX.SV.W.0102.000000T0000Z-150704T2300Z/
TALLAPOOSA AL-ELMORE AL-
538 PM CDT SAT JUL 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTH CENTRAL TALLAPOOSA AND CENTRAL ELMORE COUNTIES...

AT 537 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EMERALD
MOUNTAIN...OR 8 MILES WEST OF TALLASSEE...MOVING EAST AT 35 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
WETUMPKA...TALLASSEE...ECLECTIC...MARTIN DAM...EMERALD MOUNTAIN...
BLUE RIDGE...TALLAPOOSA CITY...SANTUCK...REEVES AIRPORT...WESTERN
LAKE MARTIN...YATES RESERVOIR...CLAUD...WALLSBORO...WARE AND YATES
DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3249 8589 3248 8585 3247 8587 3246 8588
      3243 8616 3244 8617 3243 8619 3245 8618
      3245 8620 3247 8621 3247 8622 3250 8624
      3250 8626 3249 8626 3248 8627 3255 8631
      3275 8593 3254 8580 3249 8580
TIME...MOT...LOC 2237Z 256DEG 32KT 3252 8603 

HAIL...<.75IN
WIND...70MPH
 
$$
164 
WWUS54 KBMX 042257
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
557 PM CDT SAT JUL 4 2015

ALC051-123-042307-
/O.EXP.KBMX.SV.W.0102.000000T0000Z-150704T2300Z/
TALLAPOOSA AL-ELMORE AL-
557 PM CDT SAT JUL 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL TALLAPOOSA AND
CENTRAL ELMORE COUNTIES WILL EXPIRE AT 600 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY 
WINDS OF 40 TO 50 MPH AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 3249 8589 3248 8585 3247 8587 3246 8588
      3243 8616 3244 8617 3243 8619 3245 8618
      3245 8620 3247 8621 3247 8622 3250 8624
      3250 8626 3249 8626 3248 8627 3255 8631
      3275 8593 3254 8580 3249 8580
TIME...MOT...LOC 2256Z 247DEG 30KT 3252 8603 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:17 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jul 4, 3:17 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
317 PM CDT SAT JUL 4 2015

.DISCUSSION...

THE HIGHER RESOLUTION MODELS HAVE DONE A GOOD JOB AT DEPICTING THE
CONVECTIVE LINE COMING OUT OF MISSISSIPPI AND ACROSS WEST CENTRAL
ALABAMA. THE AIR MASS AHEAD OF THIS LINE IS MODERATELY UNSTABLE
WITH CAPES AROUND 2500 J/KG...AND A RISK OF SEVERE STORMS WILL
CONTINUE TO BE HIGHLIGHTED INTO THE EVENING HOURS ACROSS THE
SOUTHERN PORTIONS OF THE AREA. FARTHER TO THE NORTH...A MCV OVR
NORTHERN MISSISSIPPI WILL TRACK EASTWARD AND PRODUCE SHOWERS AND A
FEW THUNDERSTORMS ACROSS THE FLASH FLOOD WATCH AREA TONIGHT. EVEN
THOUGH RAINFALL AMOUNTS WILL BE MUCH LESS THAN PREVIOUS TWO
NIGHTS...ANY BRIEF PERIOD OF HEAVY RAINFALL COULD STILL LEAD TO
SOME FLASH FLOODING...AND THE WATCH WILL BE ALLOWED TO CONTINUE
OVERNIGHT.

ON SUNDAY THE MAIN SHORT WAVE TROF WILL PASS THROUGH THE AREA AND
PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS CENTRAL ALABAMA.
THE ACTIVITY WILL NOT LIKELY BE AS ORGANIZED OR AS STRONG AS THE
PREVIOUS TWO DAYS...BUT AREAL COVERAGE WILL LIKELY STILL BE
RATHER HIGH. BY MONDAY THE SHORT WAVE TROF FINALLY MOVES EAST OF
ALABAMA AND RAIN CHANCES WILL BEGIN TO DECREASE. A UPPER RIDGE
OVER THE ATLANTIC WILL EXPAND WESTWARD AND BEGIN TO SUPPRESS
CONVECTION ACROSS CENTRAL ALABAMA. THE GFS IS NOW COMING MORE IN
LINE WITH THE DRIER ECMWF AND CANADIAN MODELS FOR NEXT WEEK. NEXT
WEEKS PATTERN WILL BE A MORE TYPICAL OF SUMMERTIME WITH HIGHS IN
THE 90S AND A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING
STORMS.

58/ROSE

&&

.AVIATION...
18Z TAF DISCUSSION.

THE EARLY MORNING CONVECTION HAS DISSIPATED BUT DIURNAL CONVECTION
HAS BEGUN AND IT LOOKS LIKE AN ACTIVE AFTERNOON AND EVENING FOR
TSTMS ACROSS CENTRAL ALABAMA. AN OUTFLOW BOUNDARY FROM THE MORNING
ACTIVITY HAS PUSH TO A DEMOPOLIS TO MONTGOMERY TO AUBURN LINE.
TSTMS HAVE DEVELOPED OVER EAST MISSISSIPPI NEAR THE BOUNDARY...AND
THIS ACTIVITY WILL SPREAD ENE THIS AFTERNOON AND MAY JUST SKIRT
KTCL AND KBHM TO THE SOUTH...BUT PROBABLY IMPACT KEET...KASN...AND
KANB BETWEEN 20Z AND 00Z. LOW CONFIDENCE IN FCST BEYOND 00Z AS THE
MODELS SHOW CONVECTION WANING ACROSS NORTH ALABAMA BUT WIDESPREAD
SHWRS AND TSTMS EXPECTED SOUTH OF I-20. THE MAIN UPPER TROF SHIFTS
INTO THE AREA BY 12Z WHICH WILL LIKELY PRODUCE SOME VCSH AND ISOLD
TSRA. WIDESPREAD MVFR CIGS EXPECTED TO DEVELOP UNDER THE TROF
AXIS.

58/ROSE

&&

.FIRE WEATHER...

HIGH HUMIDITY VALUES AND ABOVE NORMAL RAIN CHANCES WILL CONTINUE
THROUGH SUNDAY AS A UPPER LEVEL TROF APPROACHES THE AREA. RAIN
CHANCES WILL DECREASE AND DAYTIME TEMPERATURES WILL WARM NEXT WEEK
AS AN UPPER RIDGE BUILDS OVER THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     69  80  68  86  70 /  80  70  40  40  30
ANNISTON    69  81  68  86  69 /  80  80  40  40  30
BIRMINGHAM  69  82  69  87  71 /  80  70  40  40  30
TUSCALOOSA  69  83  70  89  72 /  80  70  40  50  20
CALERA      69  82  69  86  71 /  80  70  40  40  30
AUBURN      70  80  69  85  71 /  70  80  50  40  30
MONTGOMERY  70  85  70  89  72 /  70  80  40  40  30
TROY        72  84  70  88  71 /  60  80  40  40  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR BLOUNT-CALHOUN-
CHEROKEE-CLAY-CLEBURNE-ETOWAH-FAYETTE-JEFFERSON-LAMAR-MARION-
PICKENS-RANDOLPH-SHELBY-ST. CLAIR-TALLADEGA-TUSCALOOSA-WALKER-
WINSTON.

&&
Hazardous weather outlook, Jul 4, 3:49 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
349 PM CDT SAT JUL 4 2015

ALZ011>015-017>050-060000-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
349 PM CDT SAT JUL 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE ACROSS THE NORTHERN
PORTIONS OF CENTRAL ALABAMA THROUGH THE OVERNIGHT PERIOD. PREVIOUS
HEAVY RAINFALL EVENTS HAVE PRODUCED SATURATED GROUND CONDITIONS.
ANY THUNDERSTORM ACTIVITY THAT TRAINS OVER THE WATCH AREA WILL
LIKELY PRODUCE LOCALIZED FLASH FLOODING. THE GREATEST CONCERN WILL
BE ALONG AND NORTH OF AN ALICEVILLE...TO CALERA...TO ROANOKE LINE.

AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE ACROSS SOUTH CENTRAL
ALABAMA...GENERALLY SOUTH OF A LINE FROM SELMA...TO CALERA...TO
WEDOWEE. DAMAGING WINDS WILL BE THE PRIMARY HAZARD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 4, 1:34 PM CDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
134 PM CDT SAT JUL 4 2015

ALZ031-032-041915-
GREENE AL-HALE AL-
134 PM CDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HALE AND SOUTHEASTERN
GREENE COUNTIES UNTIL 215 PM CDT...

AT 133 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WALDEN QUARTERS...OR NEAR EUTAW...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EUTAW...GREENSBORO...FORKLAND...AKRON...WEDGEWORTH...THORNHILL...
EVANSVILLE...ALLISON...GREENSBORO MUNICIPAL AIRPORT...WALDEN
QUARTERS...TISHABEE...SAWYERVILLE...SELDEN LOCK AND DAM...HAVANA...I
20 REST AREA NEAR EUTAW...EUTAW MUNICIPAL AIRPORT...FIVE POINTS
INTERSECTION AND HARPER HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3289 8795 3296 8761 3270 8753 3262 8791
      3263 8793 3261 8798 3259 8806 3261 8807
TIME...MOT...LOC 1833Z 257DEG 21KT 3278 8788

61
Special weather statement, Jul 4, 2:05 PM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
205 PM CDT SAT JUL 4 2015

ALZ032-033-042000-
PERRY AL-HALE AL-
205 PM CDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HALE AND PERRY COUNTIES
UNTIL 300 PM CDT...

AT 205 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GREENSBORO...MOVING EAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MARION...GREENSBORO...NEWBERN...HEIBERGER...VAIDEN...GREENSBORO
MUNICIPAL AIRPORT...ELLARDS...WATEROAK...JUDSON COLLEGE...SPROTT...
RADFORD...HAMBURG...SUTTLE...FOLSOM...MORGAN SPRINGS...CEDARVILLE AND
HARPER HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3289 8765 3286 8732 3283 8732 3284 8711
      3283 8705 3258 8707 3257 8708 3254 8708
      3249 8711 3249 8722 3257 8769
TIME...MOT...LOC 1905Z 284DEG 28KT 3269 8762

61
Special weather statement, Jul 4, 2:59 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
259 PM CDT SAT JUL 4 2015

ALZ033>035-040-041-042100-
PERRY AL-CHILTON AL-BIBB AL-DALLAS AL-AUTAUGA AL-
259 PM CDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALLAS...BIBB...
NORTHERN PERRY...CHILTON AND NORTHERN AUTAUGA COUNTIES UNTIL 400 PM
CDT...

AT 258 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM EOLINE TO 10 MILES
SOUTHWEST OF TALLADEGA NATIONAL FOREST TO VAIDEN...AND MOVING EAST AT
30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CALERA...CLANTON...BRENT...MARION...CENTREVILLE...JEMISON...
THORSBY...MAPLESVILLE...BILLINGSLEY...CHILTON COUNTY MOTOR SPORTS
PARK...BRIERFIELD IRONWORKS PARK...TALLADEGA NATIONAL FOREST...WEST
CENTREVILLE...POOLES CROSSROADS...ASHBY...PAUL M GRIST STATE PARK...
VERBENA...MARBURY...HEIBERGER AND PLECHER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3253 8745 3275 8729 3301 8733 3301 8732
      3304 8732 3310 8697 3310 8695 3308 8695
      3308 8693 3306 8693 3305 8690 3305 8688
      3307 8688 3307 8661 3305 8662 3306 8660
      3302 8655 3272 8641 3270 8642 3255 8683
TIME...MOT...LOC 1958Z 264DEG 26KT 3298 8724 3274 8710 3252 8738

61
Special weather statement, Jul 4, 4:38 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
438 PM CDT SAT JUL 4 2015

ALZ041>044-042200-
MONTGOMERY AL-ELMORE AL-AUTAUGA AL-LOWNDES AL-
438 PM CDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY...
NORTHEASTERN LOWNDES...EASTERN AUTAUGA AND WESTERN ELMORE COUNTIES
UNTIL 500 PM CDT...

AT 436 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
AUTAUGAVILLE...OR 11 MILES WEST OF PRATTVILLE...MOVING NORTHEAST AT
40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

SOME LOCATIONS IMPACTED INCLUDE... NORTHERN
MONTGOMERY...PRATTVILLE...MILLBROOK...WETUMPKA...ELMORE...
COOSADA...DEATSVILLE...AUTAUGAVILLE...WHITE HALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3245 8678 3276 8632 3242 8605 3229 8668
TIME...MOT...LOC 2136Z 239DEG 48KT 3242 8664
Special weather statement, Jul 4, 5:08 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
508 PM CDT SAT JUL 4 2015

ALZ042>044-042245-
MONTGOMERY AL-ELMORE AL-LOWNDES AL-
508 PM CDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MONTGOMERY...
NORTHEASTERN LOWNDES AND SOUTH CENTRAL ELMORE COUNTIES UNTIL 545 PM
CDT...

AT 507 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CANTELOUS...OR 9 MILES NORTHEAST OF HAYNEVILLE...MOVING NORTHEAST AT
55 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONTGOMERY...WETUMPKA...PIKE ROAD...MOUNT MEIGS...EMERALD MOUNTAIN...
CANTELOUS...DANNELLY FIELD...AUBURN UNIVERSITY IN MONTGOMERY...
BOYLSTON...WAUGH...ALABAMA STATE UNIVERSITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3215 8647 3230 8657 3254 8618 3239 8601
      3238 8601 3236 8599 3234 8599 3233 8597
TIME...MOT...LOC 2207Z 240DEG 47KT 3227 8645

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:01 PM CDTSpecial Weather StatementBMXLowndes44 min
Jul 3, 7:21 PM CDTSpecial Weather StatementBMXMontgomery54 min
Jul 3, 7:38 PM CDTSpecial Weather StatementBMXTuscaloosa52 min
Jul 3, 7:45 PM CDTSpecial Weather StatementBMXGreene45 min
Jul 3, 8:07 PM CDTSpecial Weather StatementBMXLamar, Marion53 min
Jul 3, 8:36 PM CDTSpecial Weather StatementBMXElmore, Tallapoosa39 min
Jul 3, 10:40 PM CDTSpecial Weather StatementBMXAutauga, Chilton, Dallas, Perry, Shelby65 min
Jul 3, 11:30 PM CDTSevere Thunderstorm WarningBMXCoosa, Tallapoosa60 min
Jul 3, 11:36 PM CDTSpecial Weather StatementBMXElmore54 min
Jul 4, 12:06 AM CDTSpecial Weather StatementBMXChambers39 min
Jul 4, 12:13 AM CDTSevere Thunderstorm WarningBMXChambers, Randolph28 min
Jul 4, 12:20 AM CDTSpecial Weather StatementBMXLee40 min
Jul 4, 12:34 AM CDTAreal Flood AdvisoryBMXMarion, Winston3 hr
Jul 4, 12:39 AM CDTSpecial Weather StatementBMXMacon51 min
Jul 4, 2:47 AM CDTFlash Flood WatchBMXBlount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 12 more20 hr
Jul 4, 3:59 AM CDTAreal Flood AdvisoryBMXJefferson3 hr
Jul 4, 4:11 AM CDTFlash Flood WarningBMXFayette, Lamar, Marion, Walker, Winston6 hr
Jul 4, 6:25 AM CDTRiver Flood WarningBMXJefferson21 hr
Jul 4, 6:29 AM CDTFlash Flood WarningBMXJefferson3 hr
Jul 4, 7:30 AM CDTFlash Flood WarningBMXShelby3 hr
Jul 4, 1:34 PM CDTSpecial Weather StatementBMXGreene, Hale41 min
Jul 4, 2:05 PM CDTSpecial Weather StatementBMXHale, Perry55 min
Jul 4, 2:59 PM CDTSpecial Weather StatementBMXBibb, Chilton, Perry61 min
Jul 4, 4:38 PM CDTSpecial Weather StatementBMXAutauga22 min
Jul 4, 5:08 PM CDTSpecial Weather StatementBMXMontgomery37 min
Jul 4, 5:55 PM CDTSpecial Weather StatementBMXMacon, Tallapoosa35 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.